I also have had ringing in my left ear for just over a month now. My story relates to one I just read. I had been sluggish and putting on weight and just mentally out of it for 6 months to a year... and then a week before I got health insurance my ear started ringing... my head had been having a weird sensation for a long while, particularly my left side, and it moved to a more concentrated area behind my left ear... and then started ringing... i was diagnosed having an underactive thyroid and put on 60 mg to help.. the doctor said he wasn't sure how thyroid would cause a ringing ear, but i should wait to see if the meds help. I've been taking them for three weeks now and it's been a constant ringing. I flew home to NY and had a very painful flight... but I didn't notice the ringing so much when I was back in Albany, NY. Not sure if it was the change in atmosphere or if I was just so busy running around I didn't notice it as much... the flight back to TX didn't bother me at all other than a little bit of popping that didn't really hurt. Ever since I moved to Texas a year and a half ago it seems I've had weird health problems that could possibly be related to the thyroid, could it be related to a sudden change in environment? How long would it take for the ear to stop ringing if it is related to hypothyroid once I start medication? The doc told me it'd take a couple months for my body to balance itself out with the medication and then he'll see if I possibly need a higher dosage. I hope this will take care of the tinnitus once the thyroid level is back to a healthy state.
It does take a while for the med to work, a couple of months or so probably is about right.
I never realized I had a problem with my thyroid until just before I was told it needed to come out. Looking back I always had ringing in my ears that would come and go. It never really bothered me and I'd just dismiss it as part of tiredness.
It's good your on top of that and your health. Hope you feel better soon.
I don't think hypothyroidism causes ringing in your ears, at least I haven't read about that particular symptom. There are other things that will cause ringing in your ears and vertigo too. You mentioned popping noises in your ears too. I have some history with ringing ears or worse the feeling of plugged ears, like you're in a garbage can kind of feeling. Sometimes it can just be caused by fluid in your eustacian (sp?) tubes which was my problem. Once I was put on nasonex it mostly got rid of the ringing because it reduced inflammation and let the ears clear. If my ears start popping again usually a 12 hr sudafed or a mucinex-D will clear it up. Have you tried any of these things? Do you have allergies? Since you moved to a new location there might be something in the environment that bothers you.
I recently discovered that my TSH levels were too high and at the same time had developed tinnitus which had become quite annoying over a period of about 2 months. I've been on an increased dosage of Synthroid (75 mcg) for 4 weeks now and have noticed a considerable improvement in the tinnitus...at times it's not noticeable at all and at other times it's just slightly noticeable. With my hypothyroidism I was experiencing insomnia, so perhaps the improvement in my sleep has also been a factor in the improvement in the tinnitus, since stress is a factor with tinnitus.
I was told that ear ringing is a symptom...not sure why though...mine comes and goes. Your inquiring as to whether or not it is environmentally effected is a good one. I can't figure out any rhyme or reason for mine changing, although it is mostly when i awake that I notice it and it is often when i awake in the night with a Hashimoto's attack...do you know if you have Hashimoto's?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.